# SDR CA090714002

- Difficulty date: July 12, 2009
- Submitted: August 3, 2009
- Operation: General aviation
- Make and model: Dhav DHC8202
- Engine: Pwa PW123
- Propeller: Hamstd 14SF23
- System (JASC): 5610 · Flight Compartment Windows
- Part: Windshield
- Part number: 8SC0043013
- Condition: Failed
- Location: Cockpit
- Part time: 5,361 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

(CAN) DURING CRUISE AT FL200 APPROX 100 NM FROM DESTINATION, SPARKS OCCURED WHEN WINDSHIELD HEAT WAS SELECTED TO "NORMAL".  WINDSHIELD HEAT WAS SELECTED OFF IMMEDIATELY.  AS A RESULT OF THIS, WINDSHIELD BECAME MISTY. SO WINDSHIELD HEAT WAS SELECTED TO LOW POWER "WARM UP" MODE AND APPROXIMATELY 10 SECONDS AT `WARM UP`, THE PILOT SIDE WINDSHIELD SHATTERED WITH A SUDDEN NOISE.  QRH ACTIONS COMPLETED TO `DESCEND TO 14000 FT.  ACFT MADE A NORMAL LANDING AT DESINATION AIRPORT WITHOUT INCIDENT.  MX REMOVED AND REPLACED THE PILOT SIDE WINDSHIELD.  ACFT RETURNED TO SERVICE.
